Alert archive / Missouri / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 265, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 26, 2024, 11:13 PM CDT for Audrain County, Monroe County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2024, 11:13 PM CDT (04:13 UTC)
- Expired
- May 27, 2024, 12:00 AM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Audrain County, MO, Monroe County, MO
The radar
The St Louis radar (KLSX), 143 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.2 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
556
WUUS53 KLSX 270413
SVRLSX
MOC007-137-270500-
/O.NEW.KLSX.SV.W.0265.240527T0413Z-240527T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1113 PM CDT Sun May 26 2024
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Audrain County in central Missouri...
Monroe County in northeastern Missouri...
* Until midnight CDT.
* At 1113 PM CDT, a severe thunderstorm was located near Woodlawn,
moving southeast at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Paris around 1125 PM CDT.
This also includes Union Covered Bridge Historic Site and Mark Twain
Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3954 9230 3949 9194 3958 9187 3952 9171
3927 9172 3924 9225 3925 9231
TIME...MOT...LOC 0413Z 316DEG 25KT 3954 9217
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaja2 follow-up statements
568
WWUS53 KLSX 270430
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1130 PM CDT Sun May 26 2024
MOC007-137-270500-
/O.CON.KLSX.SV.W.0265.000000T0000Z-240527T0500Z/
Audrain MO-Monroe MO-
1130 PM CDT Sun May 26 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR NORTHWESTERN AUDRAIN AND SOUTHERN MONROE COUNTIES...
At 1129 PM CDT, a severe thunderstorm was located near Paris, moving
southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Paris.
This also includes Union Covered Bridge Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3954 9230 3949 9194 3958 9187 3947 9177
3927 9172 3925 9212 3936 9231
TIME...MOT...LOC 0429Z 316DEG 25KT 3946 9207
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaja386
WWUS53 KLSX 270446
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1146 PM CDT Sun May 26 2024
MOC007-137-270500-
/O.CON.KLSX.SV.W.0265.000000T0000Z-240527T0500Z/
Audrain MO-Monroe MO-
1146 PM CDT Sun May 26 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR NORTHWESTERN AUDRAIN AND SOUTHEASTERN MONROE COUNTIES...
At 1146 PM CDT, a severe thunderstorm was located near Santa Fe,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Audrain and southeastern Monroe Counties, including the
following locations... Holliday.
This also includes Union Covered Bridge Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3951 9214 3949 9194 3942 9176 3927 9172
3925 9212
TIME...MOT...LOC 0446Z 316DEG 25KT 3937 9196
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JajaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:09 PM CDT, 5 hours 4 minutes earlier. Its key messages:
- -Significant severe thunderstorms are likely through this evening, along and south of I-70. The main threats are very large hail (2"+), damaging winds (70-80+ mph), and strong tornadoes (EF2 or higher). -Locally heavy rainfall, up to 2-5 inches, is possible with this round of storms. -Dry and mild weather expected through the work week with temperatures near normal.
Area forecast discussion, May 26, 6:09 PM CDT, 5 hours 4 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
609 PM CDT Sun May 26 2024
.KEY MESSAGES...
-Significant severe thunderstorms are likely through this evening,
along and south of I-70. The main threats are very large hail (2"+),
damaging winds (70-80+ mph), and strong tornadoes (EF2 or higher).
-Locally heavy rainfall, up to 2-5 inches, is possible with this
round of storms.
-Dry and mild weather expected through the work week with
temperatures near normal.
&&
.SHORT TERM... (Through Late Monday Night)
Issued at 316 PM CDT Sun May 26 2024
Latest visible satellite and radar imagery indicates that a cu
field is developing between I-70 and I-44, as well as scattered
storms as of 20z. In the meantime, strong heating is occurring in
this area with steep LR (8-8.5C/km), MU CAPEs 2000-3000 J/kg, as
well as decent deep layer shear (50-60kts). So thunderstorms will
continue to develop in this area within the strongly sheared
environment. Supercells will be the dominant convective mode then
transition to a more linear structure as the activity exits the
forecast area later this evening. There is a risk for all severe
hazards including very large hail (2"+), damaging winds (70-80+
mph) and strong tornadoes (EF2 or higher), especially along and
south of I-70.
Otherwise, there is still the possibility of locally heavy rainfall
as the storms move through. With west-east shear parallel to the
outflow boundary, could see training storms through this evening.
The latest HREF probability matched mean indicates the potential for
rainfall up to 2" over a 3 hour period. Areas that have already seen
modest rainfall in the past two days will be at higher risk for
flash flooding. So the Flood Watch remains in effect until 06z
Monday.
Surface ridge will build in behind the cold front late tonight with
dry and pleasant weather returning on Monday. Lows tonight will be
in the mid 50s to low 60s. In the meantime, a secondary shortwave
will rotate around the system and sink southeast through the
forecast area during the day on Monday. Will see increasing cu
field, but the best chances for showers will be just north of the
forecast area. Highs will be in the upper 70s to mid 80s.
Byrd
&&
.LONG TERM... (Tuesday through Next Sunday)
Issued at 316 PM CDT Sun May 26 2024
Upper level ridge will build over the western CONUS while
troughing lingers over the eastern half. Therefore the forecast
area will be in northwest flow aloft with temperatures a bit below
normal through the end of the work week. Otherwise, the pattern
begins to change late in the work week with chances of rain
returning by next weekend.
Byrd
&&
.AVIATION... (For the 00z TAFs through 00z Monday Evening)
Issued at 606 PM CDT Sun May 26 2024
Cold front has moved through KUIN, KCOU and KJEF with winds from
the northwest. Otherwise, the front is in the process of moving
through the St. Louis metro area, so kept a one hour tempo group
for MVFR ceilings and visibilities with the storms. Then rain will
move out by 02z Monday for metro area with winds veering to the
northwest.
Rest of forecast period will be VFR with northwest winds. Could
see some gusts up to 20 kts Monday afternoon with some scattered
CU as a weak shortwave moves through.
Byrd
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 1 AM CDT Monday for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
Montgomery MO-Osage MO-Pike MO-Reynolds MO-Saint Charles MO-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Warren MO-Washington MO.
IL...Flood Watch until 1 AM CDT Monday for Bond IL-Calhoun IL-Clinton
IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-
Marion IL-Monroe IL-Montgomery IL-Randolph IL-Saint Clair
IL-Washington IL.
&&
WFO LSXHazardous weather outlook, May 26, 4:19 PM CDT, 6 hours 54 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 419 PM CDT Sun May 26 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-272130- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 419 PM CDT Sun May 26 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected through this evening with significant severe storms possible. Damaging winds up to 80 mph, large hail up to two inches in diameter, strong tornadoes, and flash flooding are the primary hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Byrd
In the hours before
Local storm report, May 26, 10:16 PM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1016 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Hail 1 NW Oakland 38.58N 90.39W
05/26/2024 M1.00 Inch St. Louis MO Public
&&
BRCLocal storm report, May 26, 10:22 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1022 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Hail 1 WSW Murphy 38.49N 90.50W
05/26/2024 E1.75 Inch Jefferson MO Public
&&
BRCLocal storm report, May 26, 10:23 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1023 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM Hail 1 WSW Murphy 38.49N 90.50W
05/26/2024 E1.75 Inch Jefferson MO Public
Corrects previous hail report from 1 WSW
Murphy.
&&
BRCLocal storm report, May 26, 10:25 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1025 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM Hail 2 E Shrewsbury 38.59N 90.29W
05/26/2024 M1.00 Inch St. Louis City MO Public
&&
BRCLocal storm report, May 26, 10:28 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1028 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Hail 2 ENE Pocahontas 38.84N 89.50W
05/26/2024 E1.00 Inch Bond IL Public
&&
BRCLocal storm report, May 26, 10:32 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1032 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM Hail 1 NW Valley Park 38.57N 90.50W
05/26/2024 E1.25 Inch St. Louis MO Public
&&
BRCThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:05 PM CDT | Tornado Warning | LSX | Madison | 27 min |
| May 26, 7:19 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds | 26 min |
| May 26, 10:32 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 58 min |
| May 26, 11:55 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Montgomery | 50 min |
| May 27, 2:05 AM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 25 min |
| May 27, 2:27 AM CDT | Severe Thunderstorm Warning | LSX | Cole | 23 min |
| May 27, 3:33 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 42 min |
| May 27, 4:05 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 40 min |
| May 27, 4:32 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.